Idaho, 2005

Hail in Idaho, June 23, 2005

June 23, 2005 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 23, 2:20 PM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 23, 2:20 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
320 PM MDT THU JUN 23 2005

.DISCUSSION...
RADAR LOOP AND OBSERVATIONS SHOWING TOWERING CU/SHOWERS POPPING
ACROSS THE SOUTHERN HIGHLANDS WITH ANOTHER AREA DEVELOPING ACROSS
FAR NORTHERN ZONES. BEST INSTABILITY (LIS OF -9/CAPE) CURRENTLY
OVER NORTHEAST ZONES (ZN19). EXPECT TWO MAIN AREAS OF CONVECTION
INTO THE EVENING HOURS. THE FIRST OVER THE SOUTH-CENTRAL HIGHLANDS
WHICH COULD DRIFT INTO THE THE SOUTHERN SNAKE PLAIN. ANOTHER AREA
EXPECTED TO TRACK ACROSS THE UPPER SNAKE HIGHLANDS. DRIER SOUTHWEST
FLOW ACROSS FCST/A ON SATURDAY ALTHOUGH STILL A THREAT OF ISOL
THUNDERSTORMS ACROSS THE MTNS. PRECIP SHOULD BECOME MORE WIDESPREAD
ON SUNDAY AFTERNOON AS PACIFIC UPPER LOW ALONG CA COAST TRACKS
INLAND AND EJECTS NORTHEAST ACROSS AREA. DEEP SOUTHERLY FLOW AHEAD
OF THIS FEATURE WILL BRING MOISTURE BACK INTO REGION. BY
MONDAY...UNSEASONABLY COLD UPPER LOW (LATEST RUN MUCH DEEPER) FCST
TO TRACK INTO AREA. COLD FRONT FCST TO SLIDE ACROSS EASTERN ID
MIDDAY. THIS COULD BE A BIG SEVERE WX EVENT DEPENDING ON THE TIMING
OF COOLING ALOFT AND SFC FRONT. GFS MAY BE A BIT OVERDONE ON
AMPLITUDE OF TROF BUT THE TREND HAS BEEN TO GRADUALLY DEEPEN THIS
WAVE. UPPER LOW (COLD POOL ALOFT) WILL TRACK SLOWLY ACROSS AREA ON
TUESDAY SO LINGERING SHOWERS/THUNDERSTORMS INTO TUE EVENING. DRIER
AIR MASS (ZONAL FLOW) TO PUSH ACROSS AREA FOR MID WEEK ALTHOUGH CAN
NOT RULE OUT ISOLATED MTN THUNDERSTORM EACH AFTN AND EVENINGS.

WINTHER

&&

.AVIATION...ISOLD TSTMS WITH GUSTY WINDS POSSIBLE OVER AND NEAR HIGH
TERRAIN THIS EVENING. OTHERWISE...NO SIGNIFICANT WEATHER NEXT 24
HOURS WITH PREVAILING VFR CONDITIONS.

WINTHER

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 23, 4:00 AM MST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 23 2005

IDZ017>025-031-032-241200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
500 AM MDT THU JUN 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING MAINLY ACROSS THE EASTERN HIGHLANDS.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 34 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bannock

When
June 23, 4:32 PM MST to 4:38 PM MST
Where
Bannock County, Pocatello
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
42.867, -112.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455792.